Hello, The only thing I know about Lithium is that taking even a small amount of the med over the scheduled dose can lead to health problems. I believe it has a very narrow window of effectiveness so a little extra can lead quickly to toxicity. Im not sure if that applies in your case but Its a really good question for your doc.
I also have problems taking my meds when Im down. Very frustrating bc I know I need them to help me feel better but choose or forget to take them.
Lately Im setting my phone alarm for the times I forget. Now just need to work on the times Im depressed and dont have the energy to bother with my meds. Its always something, right?
I don't understand why they have you on multiple antipsychotics at once... that's just asking for trouble. I think it is bad to take the daily dose of a drug all at once because then it hits you all at once instead of being spread out over the course of the day.
She was trying to taper me off of the Risperdal and starting the Geodon but due to financial reasons I hadn't been taking any of my medication for about 3 months (during which time I didn't really have any major episodes, just a little bit of hypomania at one point). On my last appointment she told me she would be tapering me off of Risperdal and Tegretol so I decided to just not restart taking it, and I was supposed to start taking Geodon because I could afford it now but the Geodon made me so sick so I ended up only taking it for a couple days (so sick I couldn't work or leave the house).
So now I'm only taking my lithium, and really only the evening dose (which is half my daily dose anyways). It's 300 in the morning, 300 in the afternoon, and 600 at bed. I used to take it 600 in the afternoon and 600 at bed because taking it in the morning gave me digestive problems (pretty sure just because I didn't eat anything with it).
You should take the meds with you and/or set an alarm on a phone or something to help remind you to take them.
I went thru that phase to in the beginning. I quickly realized not take the meds as prescribed was not working for my Bipolar. Trial and error, right? I had to learn the hard way that I did need them.
Taking Lithium all in one dose can easily make you toxic. This is serious.
I take 600mg in am and 450mg in pm. I have my alarm set or I will get distracted and forget. The Lithium made me feel very sick for 2weeks but then my body got use to it. Thank god I stuck with it because it is the only med in 5years of trial and error with adding another med, that has helped me the best. Sometimes, even now, after I take it on an empty stomache in the
am, I will feel sick to my stomache. But as soon as I eat something, anything, it goes completely away.
I believe if we want to get better we have to at least try. We need to take our meds. It's important to help us keep at least somewhat stable. Going to therapy helps too along with understanding what Bipolar is all about.